The depth of an ideal with a given hilbert function

Satoshi Murai, Takayuki Hibi

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Let A = K[x1,⋯,xn] denote the polynomial ring in n variables over a field K with each deg X1 = 1. Let I be a homogeneous ideal of A with I ≠ A and Ha/i the Hilbert function of the quotient algebra A/I .Given a numerical function H : ℕ → ℕ satisfying H = Ha/i for some homogeneous ideal I of A,we write A h for the set of those integers 0 ≤ r ≤ n such that there exists a homogeneous ideal I of A with Ha/i = H and with depth A/I = r. It will be proved that one has either Ah = {0,1,⋯,b} for some 0 ≤ b ≤ n or A|H

Original languageEnglish
Pages (from-to)1533-1538
Number of pages6
JournalProceedings of the American Mathematical Society
Volume136
Issue number5
DOIs
Publication statusPublished - 2008 May 1
Externally publishedYes

Fingerprint

Hilbert Function
Algebra
H-function
Polynomials
Polynomial ring
Quotient
Denote
Integer

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

The depth of an ideal with a given hilbert function. / Murai, Satoshi; Hibi, Takayuki.

In: Proceedings of the American Mathematical Society, Vol. 136, No. 5, 01.05.2008, p. 1533-1538.

Research output: Contribution to journalArticle

@article{ebaabbc94bb2464695c9152220e8f424,
title = "The depth of an ideal with a given hilbert function",
abstract = "Let A = K[x1,⋯,xn] denote the polynomial ring in n variables over a field K with each deg X1 = 1. Let I be a homogeneous ideal of A with I ≠ A and Ha/i the Hilbert function of the quotient algebra A/I .Given a numerical function H : ℕ → ℕ satisfying H = Ha/i for some homogeneous ideal I of A,we write A h for the set of those integers 0 ≤ r ≤ n such that there exists a homogeneous ideal I of A with Ha/i = H and with depth A/I = r. It will be proved that one has either Ah = {0,1,⋯,b} for some 0 ≤ b ≤ n or A|H",
author = "Satoshi Murai and Takayuki Hibi",
year = "2008",
month = "5",
day = "1",
doi = "10.1090/S0002-9939-08-09067-9",
language = "English",
volume = "136",
pages = "1533--1538",
journal = "Proceedings of the American Mathematical Society",
issn = "0002-9939",
publisher = "American Mathematical Society",
number = "5",

}

TY - JOUR

T1 - The depth of an ideal with a given hilbert function

AU - Murai, Satoshi

AU - Hibi, Takayuki

PY - 2008/5/1

Y1 - 2008/5/1

N2 - Let A = K[x1,⋯,xn] denote the polynomial ring in n variables over a field K with each deg X1 = 1. Let I be a homogeneous ideal of A with I ≠ A and Ha/i the Hilbert function of the quotient algebra A/I .Given a numerical function H : ℕ → ℕ satisfying H = Ha/i for some homogeneous ideal I of A,we write A h for the set of those integers 0 ≤ r ≤ n such that there exists a homogeneous ideal I of A with Ha/i = H and with depth A/I = r. It will be proved that one has either Ah = {0,1,⋯,b} for some 0 ≤ b ≤ n or A|H

AB - Let A = K[x1,⋯,xn] denote the polynomial ring in n variables over a field K with each deg X1 = 1. Let I be a homogeneous ideal of A with I ≠ A and Ha/i the Hilbert function of the quotient algebra A/I .Given a numerical function H : ℕ → ℕ satisfying H = Ha/i for some homogeneous ideal I of A,we write A h for the set of those integers 0 ≤ r ≤ n such that there exists a homogeneous ideal I of A with Ha/i = H and with depth A/I = r. It will be proved that one has either Ah = {0,1,⋯,b} for some 0 ≤ b ≤ n or A|H

UR - http://www.scopus.com/inward/record.url?scp=77950638469&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77950638469&partnerID=8YFLogxK

U2 - 10.1090/S0002-9939-08-09067-9

DO - 10.1090/S0002-9939-08-09067-9

M3 - Article

AN - SCOPUS:77950638469

VL - 136

SP - 1533

EP - 1538

JO - Proceedings of the American Mathematical Society

JF - Proceedings of the American Mathematical Society

SN - 0002-9939

IS - 5

ER -